On alternative Poisson brackets for fluid dynamical systems and their extension to Stokes-Dirac structures
Authors
B. Maschke, A.J. van der Schaft
Abstract
In this paper we shall consider the Hamiltonian formulation of one-dimensional models of fluid dynamical systems such as the Korteweg de Vries equation and the Boussinesq equation and their extension to port-Hamiltonian systems. We consider the Korteweg de Vries equation and recall its bi-Hamiltonian structure, either formulated as a single conservation law or formulated with respect to Magri’s bracket. In both cases we give an extension of the associated Hamiltonian operators to a Stokes-Dirac structure. Then we consider the Boussinesq equation and recall the two Hamiltonian representations either with respect to the canonical Hamiltonian operator associated with a system of two coupled conservation laws or with respect to a third order Hamiltonian operator. In this case we shall suggest a third Hamiltonian operator for which an extension to a Dirac structure is derived.
Keywords
Five to ten keywords; preferably chosen from the IFAC keyword list
Citation
- Journal: IFAC Proceedings Volumes
- Year: 2013
- Volume: 46
- Issue: 26
- Pages: 109–114
- Publisher: Elsevier BV
- DOI: 10.3182/20130925-3-fr-4043.00083
- Note: 1st IFAC Workshop on Control of Systems Governed by Partial Differential Equations
BibTeX
@article{Maschke_2013,
title={{On alternative Poisson brackets for fluid dynamical systems and their extension to Stokes-Dirac structures}},
volume={46},
ISSN={1474-6670},
DOI={10.3182/20130925-3-fr-4043.00083},
number={26},
journal={IFAC Proceedings Volumes},
publisher={Elsevier BV},
author={Maschke, B. and van der Schaft, A.J.},
year={2013},
pages={109--114}
}
References
- Arnold, V. I. Mathematical Methods of Classical Mechanics. Graduate Texts in Mathematics (Springer New York, 1989). doi:10.1007/978-1-4757-2063-1 – 10.1007/978-1-4757-2063-1
- Arnold, (1998)
- Courant, T. J. Dirac manifolds. Transactions of the American Mathematical Society vol. 319 631–661 (1990) – 10.1090/s0002-9947-1990-0998124-1
- Courant, Beyond Poisson structures. In Séminaire Sud-Rhodanien de Géométrie, volume 8 of. (1988)
- Dalsmo, M. & van der Schaft, A. On Representations and Integrability of Mathematical Structures in Energy-Conserving Physical Systems. SIAM Journal on Control and Optimization vol. 37 54–91 (1998) – 10.1137/s0363012996312039
- Dos Santos, V., Maschke, B. & Le Gorrec, Y. A Hamiltonian perspective to thstabilization of systems of two conservation laws. Networks & Heterogeneous Media vol. 4 249–266 (2009) – 10.3934/nhm.2009.4.249
- Duindam, V., Macchelli, A., Stramigioli, S. & Bruyninckx, H. Modeling and Control of Complex Physical Systems. (Springer Berlin Heidelberg, 2009). doi:10.1007/978-3-642-03196-0 – 10.1007/978-3-642-03196-0
- Hamroun, Port-based modelling for open channel irrigation systems. Transactions on Fluid Mechanics (2006)
- Harkort, C. & Deutscher, J. Krylov Subspace Methods for Linear Infinite-Dimensional Systems. IEEE Transactions on Automatic Control vol. 56 441–447 (2011) – 10.1109/tac.2010.2090063
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- Le Gorrec, Y., Zwart, H. & Maschke, B. Dirac structures and Boundary Control Systems associated with Skew-Symmetric Differential Operators. SIAM Journal on Control and Optimization vol. 44 1864–1892 (2005) – 10.1137/040611677
- Macchelli, A. & Melchiorri, C. Modeling and Control of the Timoshenko Beam. The Distributed Port Hamiltonian Approach. SIAM Journal on Control and Optimization vol. 43 743–767 (2004) – 10.1137/s0363012903429530
- Maschke, Advanced Topics in Control Systems Theory. Lecture Notes from FAP 2004, Volume Advanced Topics in Control Systems Theory. Lecture Notes from FAP 2004 of Lecture Notes on Control and Information Sciences (2005)
- Moulla, R., Lefévre, L. & Maschke, B. Pseudo-spectral methods for the spatial symplectic reduction of open systems of conservation laws. Journal of Computational Physics vol. 231 1272–1292 (2012) – 10.1016/j.jcp.2011.10.008
- Nishida, G., Maschke, B. & Ikeura, R. Discretized Hamiltonian Systems with Distributed Energy Flows on Divisible Meshes. IFAC Proceedings Volumes vol. 44 13474–13479 (2011) – 10.3182/20110828-6-it-1002.03219
- Olver, P. J. Applications of Lie Groups to Differential Equations. Graduate Texts in Mathematics (Springer New York, 1993). doi:10.1007/978-1-4612-4350-2 – 10.1007/978-1-4612-4350-2
- Schlacher, K. Mathematical modeling for nonlinear control: a Hamiltonian approach. Mathematics and Computers in Simulation vol. 79 829–849 (2008) – 10.1016/j.matcom.2008.02.011
- van der Schaft, L. (1996)
- van der Schaft, The Hamiltonian formulation of energy conserving physical systems with external ports. Archiv für Elektronik und Übertragungstechnik (1995)
- van der Schaft, A. J. & Maschke, B. M. Hamiltonian formulation of distributed-parameter systems with boundary energy flow. Journal of Geometry and Physics vol. 42 166–194 (2002) – 10.1016/s0393-0440(01)00083-3
- Villegas, J. A., Zwart, H., Le Gorrec, Y. & Maschke, B. Exponential Stability of a Class of Boundary Control Systems. IEEE Transactions on Automatic Control vol. 54 142–147 (2009) – 10.1109/tac.2008.2007176
- Zwart, H., Le Gorrec, Y., Maschke, B. & Villegas, J. Well-posedness and regularity of hyperbolic boundary control systems on a one-dimensional spatial domain. ESAIM: Control, Optimisation and Calculus of Variations vol. 16 1077–1093 (2009) – 10.1051/cocv/2009036